MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309604
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok luer was cracked/damaged/deformed.The following information was provided by the initial reporter translated from japanese to english: "it was reported that deformation of the syringe tip was observed during inspection at togo medikit (1 case).Seven other defective products were reported." 41 samples were returned.Bdj confirmed 1 luer deformed, 2 barrel deformed, 17 embedded fm/black spots, 2 stopper deformed and 19 scale marking blurred.
 
Additional Manufacturer Narrative
(b)(4) follow up report for correction.The manufacturing plant was incorrect in the initial mdr.The manufacturing plant should be becton dickinson de mexico - cuautitlan, izcalli, mexico / 54730.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Forty one samples and nine photos received for investigation.Through visual inspection, poorly assembled stopper, damaged barrel, scale marking issue, damaged luer tip, embedded yellow stain on the flange, black spot on the outside of the barrel, and black stain on the tip of syringe are observed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Fourier transform infrared spectroscopy was performed to identify the black stain.The foreign substance was composed of ink.Based on the teams investigation, possible root cause for: -yellow stain is associated with resin from the molding process.Cleaning will be implemented.-black spot is associated with burnt material generating during the molding process and becoming injected into the syringe mold, embedding the burnt material as seen in the sample provided.-black ink stain is associated with excess ink during the marking process.-scale marking issue is associated with misalignment of the pads in marking process.-damaged barrel is associated with misalignment of the sensor.Correct positioning of the sensor will be implemented.-luer tip damage is associated by a hit or a jamming in assembly process.-poorly assembled stopper is associated with damage valve that does the silicone during the assembly of the plunger/stopper.Change of air valves will be executed.Manufacturing personnel will be notified and additional training to reinforce proper assembly will be performed.
 
Event or Problem Description
No additional information received.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18754067
Report Number1213809-2024-00104
Device Sequence Number17712249
Product Code FMF
UDI-Device Identifier30382903096047
UDI-Public(01)30382903096047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309604
Device Lot Number3108837
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
04/29/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date02/21/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown